Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 63, NWS Paducah, KY

April 15, 2011Graves County, Marshall County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 15, 2011, 7:14 PM CDT for Graves County, Marshall County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2011, 7:14 PM CDT (00:14 UTC)
Expired
Apr 15, 2011, 7:27 PM CDT
In force
13 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Graves County, KY, Marshall County, KY

The radar

The Paducah radar (KPAH), 37 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:47 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 471 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
471 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WUUS53 KPAH 160014
SVRPAH
KYC083-157-160045-
/O.NEW.KPAH.SV.W.0063.110416T0014Z-110416T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRAVES COUNTY IN WESTERN KENTUCKY...
  SOUTHWESTERN MARSHALL COUNTY IN WESTERN KENTUCKY...

* UNTIL 745 PM CDT.

* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES WEST OF BENTON..AND MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  BENTON...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN OCCASIONALLY PRODUCE A TORNADO QUICKLY. BE PREPARED
TO IMPLEMENT YOUR TORNADO PLAN OF ACTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY.

&&

LAT...LON 3695 8828 3676 8830 3676 8866 3695 8862
TIME...MOT...LOC 0014Z 261DEG 23KT 3685 8857
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
419 
WWUS53 KPAH 160027
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
727 PM CDT FRI APR 15 2011

KYC083-157-160037-
/O.CAN.KPAH.SV.W.0063.000000T0000Z-110416T0045Z/
MARSHALL KY-GRAVES KY-
727 PM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAVES AND
SOUTHWESTERN MARSHALL COUNTIES IN WESTERN KENTUCKY IS CANCELLED...

THE STORM HAS WEAKENED AS IS NO LONGER CONSIDERED SEVERE...THUS THE 
WARNING HAS BEEN CANCELLED.

LAT...LON 3695 8828 3676 8830 3676 8866 3695 8862
TIME...MOT...LOC 0027Z 261DEG 23KT 3686 8847

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:45 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Apr 15, 2:45 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT FRI APR 15 2011

.DISCUSSION...
MANY CHALLENGES WITH THIS FORECAST PACKAGE.  FIRST ARE THE NEAR TERM
PRECIP CHANCES.  ISOLATED CONVECTION HAS BEGUN IN FAR WESTERN
PORTIONS OF THE PAH FORECAST AREA...WITH ALL BUT FAR EASTERN
PORTIONS OF THE FA IN A TORNADO WATCH.  SHOWERS AND STORMS WILL
CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION THROUGH THE LATE
AFTERNOON HOURS.  BETWEEN ONGOING CONVECTION THIS EVENING...AND WRAP
AROUND MOISTURE PRODUCING SHOWERS LATE TONIGHT INTO SATURDAY...KEPT
LIKELY POPS EAST FOR THUNDERSTORMS TO CHANCE POPS WEST FOR FOR
SHOWERS THIS EVENING.  AFTER MIDNIGHT...WITH THE FRONT TO OUR EAST
ANY PRECIP SHOULD JUST BE LINGERING SHOWERS.  WENT WITH CHANCE POPS
NORTHEAST TO SLIGHT CHANCE POPS SOUTHWEST LATE TONIGHT AND SATURDAY
MORNING...WITH POPS TAPERING OFF FROM SOUTHWEST TO NORTHEAST
SATURDAY AFTERNOON.

THERE WILL BE A BREAK IN THE PRECIPITATION CHANCES SATURDAY NIGHT
INTO SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE GULF COAST STATES.
CONDITIONS WILL REMAIN COOL INTO SATURDAY NIGHT...BUT AS THE HIGH
MOVES SOUTHEAST OF OUR AREA...A RETURN OF SOUTHERLY WINDS AND
SUNSHINE WILL PROVIDE A NICE WARM UP ON SUNDAY.

A WARM FRONT WILL LIFT NORTH OF OUR REGION ON SUNDAY...AND IT WILL
LINGER NORTH OF THE PAH FA FOR THE EARLY PART OF THE WORK WEEK.  THE
FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM
DEVELOPMENT...BUT WHERE THE SHOWERS AND STORMS WILL DEVELOP IS THE
QUESTION.  THE LAST COUPLE OF RUNS OF BOTH THE GFS AND ECMWF HAVE
BEEN ALL OVER THE PLACE...AND FOR NOW KEPT SUNDAY NIGHT AND MONDAY
DRY...WITH SLIGHT TO LOW CHANCE POPS MONDAY NIGHT INTO TUESDAY.  THE
12Z RUNS OF THE GFS AND ECMWF DO HAVE VERY GOOD AGREEMENT FOR
TUESDAY NIGHT...SHOWING LOW PRESSURE MOVING INTO THE GREAT LAKES
REGION DRAGGING A COLD FRONT THROUGH THE FA.  INCLUDED HIGH CHANCE
POPS FOR TUESDAY NIGHT ACROSS THE ENTIRE AREA.  AFTER THE FRONT
PASSES...THE MODELS AGAIN DIVERGE...SO AT THIS TIME CHOSE TO KEEP
CHANCE POPS THROUGH THE END OF THE FORECAST PERIOD UNTIL A CLEARER
PICTURE EMERGES.

IN THE NEAR TERM...LEANED MORE TOWARD THE SLIGHTLY WARMER MAV
GUIDANCE FOR TONIGHT THROUGH SUNDAY...AND TOWARD THE COOLER MAV
TEMPS FOR SUNDAY NIGHT. IN THE EXTENDED...OVERALL STAYED WITHIN A
FEW DEGREES OF THE LATEST MEX GUIDANCE.

&&

.AVIATION...
STRATO-CU AND MVFR CIGS COVERED MUCH OF SOUTHEAST MISSOURI WITH
HIGH LEVEL CLOUDS DEPARTING EAST OF THE MISSISSIPPI. KEPT CB/S FOR
CONVECTIVE MENTION GIVEN UNCERTAINTY WITH RESPECT TO COVERAGE.
WINDS WILL STAY SOUTH/SOUTHEAST THIS AFTERNOON...WITH GUSTS OVER 20
KTS CONTINUING. WINDS WILL VEER THIS EVENING WITH FRONTAL PASSAGE
TO SOUTHWEST. OVERNIGHT...PROBABILITY FOR MVFR CIGS WILL INCREASE
ESPECIALLY AFTER MIDNIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 15, 3:33 AM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
333 AM CDT FRI APR 15 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-160845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
333 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST TODAY...SOME OF WHICH MAY BE SEVERE.
CONVECTION SHOULD BE ONGOING IN THE MORNING...MOVING NORTHEAST
ACROSS THE EVANSVILLE TRI STATE AND PENNYRILE REGIONS. ADDITIONAL
DEVELOPMENT IS LIKELY IN THE WAKE OF THE MORNING CONVECTION...
FROM LATE MORNING INTO THE AFTERNOON HOURS. STORMS WITH ROUND TWO
COULD TAKE ON SUPERCELL CHARACTERISTICS...ESPECIALLY OVER
SOUTHEAST MISSOURI...WESTERN KENTUCKY AND THE SOUTHERN TIP OF
ILLINOIS. HAZARDS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND
POSSIBLY TORNADOES. THE ALERT LEVEL WILL LARGELY DEPEND ON HOW
UNSTABLE THE ATMOSPHERE CAN BECOME THROUGH THE DAY...AND IF UPPER
LEVEL JET STREAM WINDS CAN LINE UP WITH THE AXIS OF
DESTABILIZATION. STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50
MPH.

LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN TODAY. RAINFALL EARLIER
THIS WEEK HAS GROUND CONDITIONS SATURATED IN SOME AREAS. THIS
SYSTEM IS FORECAST TO BRING TO THE REGION 1 TO 1 1/2 INCHES OF
RAINFALL...WHICH COULD CAUSE URBAN AND SMALL STREAM FLOOD CONCERNS
ONCE AGAIN.

FLOODING IS AGAIN OCCURRING ON MANY AREA RIVERS. PLEASE REFER TO
THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NEXT WEEK...IT APPEARS THE WEATHER PATTERN WILL SET UP IN A
MANNER FAVORABLE FOR PERIODS OF HEAVY RAIN. GIVEN THE VARIABILITY
IN THE MODEL DATA...IT IS TOO SOON TO TELL WITH MUCH CONFIDENCE
WHERE EXACTLY THE AXIS WILL SET UP. HOWEVER THE EFFECTS SHOULD
BE FELT ACROSS PORTIONS OF BOTH THE MID MISSISSIPPI AND LOWER
OHIO VALLEY REGIONS.

FLOODING IS EXPECTED TO CONTINUE ON MANY AREA RIVERS. PLEASE
REFER TO THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON.

JP

In the hours before

Local storm report, Apr 15, 6:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             SYMSONIA                36.90N 88.51W
04/15/2011  M0.75 INCH       GRAVES             KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Apr 15, 6:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
647 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             HARRISBURG              37.74N 88.55W
04/15/2011  M0.88 INCH       SALINE             IL   EMERGENCY MNGR

            REPORTED ON THE WEST SIDE OF TOWN.

&&

SMITTY
Local storm report, Apr 15, 6:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
648 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             MELBER                  36.95N 88.73W
04/15/2011  M0.75 INCH       GRAVES             KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Apr 15, 6:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             METROPOLIS              37.15N 88.71W
04/15/2011  M1.00 INCH       MASSAC             IL   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 15, 6:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
657 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             5 NW PADUCAH            37.12N 88.70W
04/15/2011  M0.75 INCH       MCCRACKEN          KY   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED ALONG NOBLE ROAD.

&&

SMITTY
Local storm report, Apr 15, 7:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
712 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             HENDRICKSON             36.90N 90.47W
04/15/2011  M0.88 INCH       BUTLER             MO   TRAINED SPOTTER

            NICKEL SIZED HAIL IN BUTLER CO. MISSOURI

0431 PM     HAIL             MARBLE HILL             37.30N 89.98W
04/15/2011  M0.75 INCH       BOLLINGER          MO   EMERGENCY MNGR

            EMA REPORTS VERY STRONG HAIL STORM NEARLY COVERING THE
            GROUND.

0447 PM     TORNADO          KELSO                   37.19N 89.55W
04/15/2011                   SCOTT              MO   EMERGENCY MNGR

            ...POSSIBLE TOUCHDOWN...REPORTED BY OFF-DUTY POLICE
            OFFICER.

0447 PM     TSTM WND DMG     ORAN                    37.08N 89.65W
04/15/2011                   SCOTT              MO   EMERGENCY MNGR

            EM DIRECTOR REPORTS SHED DESTROYED AND DAMAGE TO THE
            UNDER PINNING OF A DOUBLE WIDE NEAR ORAN ON 261.

0447 PM     LIGHTNING        3 NE MORLEY             37.07N 89.57W
04/15/2011                   SCOTT              MO   EMERGENCY MNGR

            LIGHTING STRUCK A HOUSE ON COUNTY ROAD 449 BETWEEN MORLEY
            AND SIKESTON CREATING A STRUCTURE FIRE.

0447 PM     TORNADO          CHAFFEE                 37.18N 89.66W
04/15/2011                   SCOTT              MO   EMERGENCY MNGR

            ...POSSIBLE TOUCHDOWN...DOUBLE-WIDE MOBILE HOME
            DESTROYED.

0447 PM     HAIL             SCOTT CITY              37.22N 89.53W
04/15/2011  E1.00 INCH       SCOTT              MO   TRAINED SPOTTER

0447 PM     FUNNEL CLOUD     E CHAFFEE               37.18N 89.66W
04/15/2011                   SCOTT              MO   LAW ENFORCEMENT

            CHAFFEE PD REPORTS A ROTATING FUNNEL CLOUD EAST OF
            CHAFFEE MISSOURI

0450 PM     HAIL             SCOTT CITY              37.22N 89.53W
04/15/2011  M1.75 INCH       SCOTT              MO   TRAINED SPOTTER

0455 PM     HAIL             CAPE GIRARDEAU          37.31N 89.55W
04/15/2011  M1.75 INCH       CAPE GIRARDEAU     MO   BROADCAST MEDIA

            PING PONG TO GOLF BALL SIZE HAIL REPORTED IN THE DOWNTOWN
            AREA.

0500 PM     HAIL             3 E CLINTON             36.67N 88.94W
04/15/2011  E0.75 INCH       HICKMAN            KY   EMERGENCY MNGR

            PEA TO PENNY SIZE HAIL

0504 PM     HAIL             NE CAPE GIRARDEAU       37.31N 89.55W
04/15/2011  M1.75 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            SPOTTER REPORTS GOLF BALL SIZED HAIL IN CAPE GIRARDEAU

0504 PM     HAIL             W SCOTT CITY            37.22N 89.53W
04/15/2011  M1.00 INCH       SCOTT              MO   TRAINED SPOTTER

            SPOTTER DRIVING ALONG I-55 AT MILE MARKER 85 TOWARDS
            SCOTT CITY REPORTS 1 INCH HAIL

0508 PM     HAIL             CAPE GIRARDEAU          37.31N 89.55W
04/15/2011  M1.00 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

0515 PM     TSTM WND GST     5 SE THEBES             37.16N 89.39W
04/15/2011  M60.00 MPH       ALEXANDER          IL   TRAINED SPOTTER

0515 PM     HAIL             2 S LOWES               36.86N 88.77W
04/15/2011  M0.88 INCH       GRAVES             KY   TRAINED SPOTTER

            LATE REPORT. NICKEL SIZE HAIL COVERING THE GROUND.

0519 PM     HAIL             MELBER                  36.95N 88.73W
04/15/2011  M0.75 INCH       GRAVES             KY   TRAINED SPOTTER

0520 PM     HAIL             2 N BANDANA             37.20N 88.97W
04/15/2011  M1.75 INCH       BALLARD            KY   TRAINED SPOTTER

            REPORTED JUST NORTH OF TOWN.

0521 PM     HAIL             WINGO                   36.64N 88.74W
04/15/2011  M0.75 INCH       GRAVES             KY   EMERGENCY MNGR

            EMA IN CALLOWAY COUNTY SAYS A SPOTTER IN GRAVES CO NEAR
            WINGO IS REPORTING PENNY SIZED HAIL

0523 PM     HAIL             5 E WARE                37.45N 89.30W
04/15/2011  E0.75 INCH       UNION              IL   TRAINED SPOTTER

            ALSO HAD 45 MPH WINDS

0524 PM     TSTM WND GST     5 W DU QUOIN            38.00N 89.33W
04/15/2011  M64.00 MPH       PERRY              IL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED WITH THE STORM. LOCATION IS NEAR
            THE INTERSECTION OF HWYS 152 AND 157.

0528 PM     HAIL             MOUND CITY              37.09N 89.16W
04/15/2011  E1.00 INCH       PULASKI            IL   EMERGENCY MNGR

            ALSO HAD DIME SIZE HAIL WEST SIDE OF MOUNDS

0530 PM     TSTM WND GST     5 SE THEBES             37.16N 89.39W
04/15/2011  M60.00 MPH       ALEXANDER          IL   TRAINED SPOTTER

            THINGS BLOWN OVER IN YARDS. DOWNED TREE LIMBS.

0533 PM     HAIL             MERMET                  37.27N 88.85W
04/15/2011  E1.00 INCH       MASSAC             IL   EMERGENCY MNGR

0534 PM     HAIL             7 E PINCKNEYVILLE       38.08N 89.26W
04/15/2011  M0.88 INCH       PERRY              IL   TRAINED SPOTTER

0536 PM     HAIL             3 S CARBONDALE          37.68N 89.22W
04/15/2011  M0.88 INCH       JACKSON            IL   EMERGENCY MNGR

            EMA IN CARBONDALE REPORTS NICKEL HAIL 3 MILES SOUTH OF
            CARBONDALE.

0536 PM     HAIL             VIENNA                  37.41N 88.89W
04/15/2011  M0.88 INCH       JOHNSON            IL   EMERGENCY MNGR

0536 PM     HAIL             ULLIN                   37.28N 89.18W
04/15/2011  E1.00 INCH       PULASKI            IL   EMERGENCY MNGR

0540 PM     HAIL             5 N VIENNA              37.49N 88.89W
04/15/2011  M0.88 INCH       JOHNSON            IL   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

0540 PM     HAIL             1 S CARBONDALE          37.71N 89.22W
04/15/2011  M1.00 INCH       JACKSON            IL   TRAINED SPOTTER

0542 PM     HAIL             10 SW MARION            37.63N 89.07W
04/15/2011  E1.00 INCH       WILLIAMSON         IL   TRAINED SPOTTER

0542 PM     HAIL             BARDWELL                36.87N 89.01W
04/15/2011  M0.75 INCH       CARLISLE           KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED BETWEEN BARDWELL AND MELBURN.

0545 PM     TSTM WND GST     WEST FRANKFORT          37.90N 88.93W
04/15/2011  E60.00 MPH       FRANKLIN           IL   TRAINED SPOTTER

            WIND GUSTS ESTIMATED 50 TO 60 MPH WITH DIME SIZE HAIL
            REPORTED WITH THE STORM.

0546 PM     HAIL             CARTERVILLE             37.76N 89.08W
04/15/2011  M0.75 INCH       WILLIAMSON         IL   EMERGENCY MNGR

0547 PM     HAIL             CARTERVILLE             37.76N 89.08W
04/15/2011  M0.75 INCH       WILLIAMSON         IL   AMATEUR RADIO

0547 PM     TSTM WND GST     CARTERVILLE             37.76N 89.08W
04/15/2011  E70.00 MPH       WILLIAMSON         IL   TRAINED SPOTTER

            ONE HALF INCH HAIL REPORTED WITH THE STORM.

0547 PM     TSTM WND GST     MARION                  37.73N 88.94W
04/15/2011  M60.00 MPH       WILLIAMSON         IL   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED WITH THE STORM AT THE
            INTERSECTION OF HWYS 143 AND INTERSTATE 57.

0548 PM     HAIL             CAMBRIA                 37.78N 89.11W
04/15/2011  M0.75 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            HAIL COVERING THE GROUND. VERY STRONG WINDS REPORTED WITH
            THE STORM.

0549 PM     HAIL             CARTERVILLE             37.76N 89.08W
04/15/2011  M1.00 INCH       WILLIAMSON         IL   AMATEUR RADIO

            QUARTER SIZE HAIL COVERING THE GROUND AT INTERSECTION OF
            GRAND AVENUE AND DENT STREET.

0551 PM     HAIL             HURST                   37.84N 89.14W
04/15/2011  M0.88 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            WIND GUST 45 MPH. TREES BENDING.

0553 PM     HAIL             3 W MARION              37.73N 89.00W
04/15/2011  M1.00 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            QUARTER SIZE HAIL WITH WIND GUSTS ESTIMATED 50 TO 60 MPH.

0553 PM     HAIL             MARION                  37.73N 88.94W
04/15/2011  M1.00 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            MEASURED 60 MPH WINDS ASSOCIATED WITH THIS STORM.

0554 PM     HAIL             CUNNINGHAM              36.92N 88.91W
04/15/2011  M1.00 INCH       CARLISLE           KY   TRAINED SPOTTER

            QUARTER SIZE HAIL AND WIND GUST 50 MPH ASSOCIATED WITH
            THIS STORM.

0556 PM     HAIL             CRAB ORCHARD            37.73N 88.80W
04/15/2011  M0.88 INCH       WILLIAMSON         IL   TRAINED SPOTTER

0559 PM     HAIL             ZEIGLER                 37.90N 89.05W
04/15/2011  M2.00 INCH       FRANKLIN           IL   LAW ENFORCEMENT

            GOLF BALL TO HEN EGG SIZE HAIL REPORTED. REPORT FROM 911
            CENTER.

0559 PM     HAIL             HERRIN                  37.80N 89.03W
04/15/2011  M0.75 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED ON NORTH SIDE OF TOWN WITH WIND
            GUSTS ESTIMATED 50 TO 60 MPH. HAIL COVERING GROUND.

0600 PM     TSTM WND GST     WOODLAWN                38.33N 89.04W
04/15/2011  E50.00 MPH       JEFFERSON          IL   TRAINED SPOTTER

            40 TO 50 MPH WINDS AND PEA SIZE HAIL

0603 PM     HAIL             MARION                  37.73N 88.94W
04/15/2011  M1.00 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED NEAR THE COMMUNITY OF JOHNSON
            CITY.

0604 PM     HAIL             CHRISTOPHER             37.97N 89.05W
04/15/2011  M0.88 INCH       FRANKLIN           IL   TRAINED SPOTTER

            NICKLE SIZE HAIL WITH WIND GUSTS ESTIMATED 30 TO 40 MPH
            ASSOCIATED WITH THE STORM.

0605 PM     HAIL             WEST FRANKFORT          37.90N 88.93W
04/15/2011  M0.88 INCH       FRANKLIN           IL   TRAINED SPOTTER

0606 PM     HAIL             ENERGY                  37.78N 89.03W
04/15/2011  M0.88 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            NICKLE SIZE HAIL REPORTED WITH THE STORM.

0610 PM     HAIL             THOMPSONVILLE           37.91N 88.76W
04/15/2011  M1.00 INCH       FRANKLIN           IL   TRAINED SPOTTER

            WIND GUSTS 50 MPH REPORTED WITH THE STORM.

0613 PM     HAIL             ROUND KNOB              37.22N 88.73W
04/15/2011  M0.88 INCH       MASSAC             IL   TRAINED SPOTTER

0614 PM     HAIL             7 W HARRISBURG          37.74N 88.68W
04/15/2011  E0.75 INCH       SALINE             IL   TRAINED SPOTTER

0623 PM     HAIL             MERMET                  37.27N 88.85W
04/15/2011  M0.88 INCH       MASSAC             IL   TRAINED SPOTTER

0625 PM     HAIL             GAGE                    36.99N 88.89W
04/15/2011  M1.00 INCH       BALLARD            KY   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED BETWEEN GAGE AND KEVIL.

0629 PM     HAIL             GALATIA                 37.84N 88.61W
04/15/2011  M0.75 INCH       SALINE             IL   AMATEUR RADIO

            DIME SIZE HAIL REPORTED.

0631 PM     HAIL             WEST PADUCAH            37.08N 88.74W
04/15/2011  M1.00 INCH       MCCRACKEN          KY   NWS EMPLOYEE

            QUARTER SIZE HAIL REPORTED AT NATIONAL WEATHER SERVICE
            OFFICE.

0631 PM     HAIL             METROPOLIS              37.15N 88.71W
04/15/2011  M0.75 INCH       MASSAC             IL   TRAINED SPOTTER

0632 PM     HAIL             WEST PADUCAH            37.08N 88.74W
04/15/2011  M0.75 INCH       MCCRACKEN          KY   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED JUST WEST OF AIRPORT.

0639 PM     HAIL             PADUCAH                 37.07N 88.64W
04/15/2011  M1.50 INCH       MCCRACKEN          KY   NWS EMPLOYEE

0640 PM     HAIL             METROPOLIS              37.15N 88.71W
04/15/2011  M1.00 INCH       MASSAC             IL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED.

0642 PM     HAIL             MCLEANSBORO             38.09N 88.53W
04/15/2011  M0.75 INCH       HAMILTON           IL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED WITH WIND GUSTS ESTIMATED 50 MPH.

0644 PM     HAIL             HARRISBURG              37.74N 88.55W
04/15/2011  M0.88 INCH       SALINE             IL   EMERGENCY MNGR

            REPORTED ON THE WEST SIDE OF TOWN.

0645 PM     HAIL             SYMSONIA                36.90N 88.51W
04/15/2011  M0.75 INCH       GRAVES             KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

0647 PM     HAIL             MELBER                  36.95N 88.73W
04/15/2011  M0.75 INCH       GRAVES             KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

0649 PM     HAIL             METROPOLIS              37.15N 88.71W
04/15/2011  M1.00 INCH       MASSAC             IL   TRAINED SPOTTER

0654 PM     HAIL             5 NW PADUCAH            37.12N 88.70W
04/15/2011  M0.75 INCH       MCCRACKEN          KY   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED ALONG NOBLE ROAD.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:10 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston, Lyon35 min
Apr 15, 7:41 PM CDTTornado WarningPAHCalloway, Trigg34 min
Apr 15, 7:45 PM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston9 min
Apr 15, 8:13 PM CDTTornado WarningPAHCaldwell, Christian, Trigg32 min
Apr 15, 8:33 PM CDTTornado WarningPAHCaldwell, Christian, Hopkins, Trigg27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.